Alert archive / Mississippi / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 172, NWS Jackson, MS

April 29, 2014Lawrence County, Lincoln County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Apr 29, 2014, 3:01 PM CDT for Lawrence County, Lincoln County, Mississippi. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 29, 2014, 3:01 PM CDT (20:01 UTC)
Expired
Apr 29, 2014, 3:45 PM CDT
In force
44 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Lawrence County, MS, Lincoln County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 75 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 29, 12:46 PM CDTTornado WatchSPC10 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 8.0 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2014-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2014-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2070 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

243 
WUUS54 KJAN 292001
SVRJAN
MSC077-085-292045-
/O.NEW.KJAN.SV.W.0172.140429T2001Z-140429T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
301 PM CDT TUE APR 29 2014

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN LAWRENCE COUNTY IN SOUTH CENTRAL MISSISSIPPI...
  NORTHEASTERN LINCOLN COUNTY IN SOUTH CENTRAL MISSISSIPPI...

* UNTIL 345 PM CDT

* AT 301 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
  BROOKHAVEN...AND MOVING EAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SONTAG AROUND 325 PM CDT.
  WANILLA AROUND 330 PM CDT.
  OMA AROUND 335 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE NEW HEBRON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3147 9054 3167 9052 3171 9041 3169 9041
      3169 9038 3170 9037 3170 9026 3172 9024
      3173 9020 3175 9014 3176 8997 3159 8998
TIME...MOT...LOC 2001Z 252DEG 32KT 3159 9044

HAIL...1.00IN
WIND...60MPH

$$

GRG
2 follow-up statements
904 
WWUS54 KJAN 292013
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
313 PM CDT TUE APR 29 2014

MSC077-085-292045-
/O.CON.KJAN.SV.W.0172.000000T0000Z-140429T2045Z/
LINCOLN MS-LAWRENCE MS-
313 PM CDT TUE APR 29 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
LAWRENCE AND NORTHEASTERN LINCOLN COUNTIES UNTIL 345 PM CDT...

AT 313 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BROOKHAVEN...
AND MOVING EAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  SONTAG AROUND 325 PM CDT.
  WANILLA AND OMA AROUND 335 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE SILVER CREEK AND NEW HEBRON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3148 9048 3169 9041 3169 9038 3170 9037
      3170 9026 3172 9024 3173 9020 3175 9014
      3176 8997 3159 8998
TIME...MOT...LOC 2013Z 252DEG 32KT 3159 9033

HAIL...1.00IN
WIND...60MPH

$$

GRG
627 
WWUS54 KJAN 292037
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
337 PM CDT TUE APR 29 2014

MSC077-085-292046-
/O.EXP.KJAN.SV.W.0172.000000T0000Z-140429T2045Z/
LINCOLN MS-LAWRENCE MS-
337 PM CDT TUE APR 29 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN LAWRENCE AND
NORTHEASTERN LINCOLN COUNTIES WILL EXPIRE AT 345 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE 
LIMITS..

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO 
WATCH REMAINS IN EFFECT UNTIL 9 PM.

LAT...LON 3148 9048 3169 9041 3169 9038 3170 9037
      3170 9026 3172 9024 3173 9020 3175 9014
      3176 8997 3159 8998
TIME...MOT...LOC 2036Z 252DEG 32KT 3165 9010

$$

GRG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 10:46 AM CDT, 4 hours 15 minutes earlier.

Area forecast discussion, Apr 29, 10:46 AM CDT, 4 hours 15 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1046 AM CDT TUE APR 29 2014

...ANOTHER ROUND OF SEVERE STORMS EXPECTED ACROSS EASTERN PORTIONS OF
THE ARKLAMISS THIS AFTERNOON INTO THIS EVENING...

.UPDATE...BACKED OFF ON POPS FOR THIS MORNING ACROSS AREAS GENERALLY
ALONG AND NORTH OF I-20. ALSO LOWERED AFTERNOON HIGHS A BIT IN LINE
WITH LATEST GUIDANCE NUMBERS AND CLOUD COVER EXPECTED TO DEVELOP THIS
AFTERNOON.

&&

.DISCUSSION...ANOTHER ROUND OF SEVERE WEATHER IS EXPECTED THIS
AFTERNOON AS AN APPROACHING S/WV INTERACTS WITH WARM/MOIST ADVECTION
AND DAYTIME HEATING THIS AFTERNOON. DGX/LIX VAD WIND PROFILES
INDICATE SOUTHERLY 20-30KT SFC TO 850MB WINDS HAVE DEVELOPED ALLOWING
ROBUST THETA-E ADVECTION TO OCCUR ACROSS THE REGION. MODEL CONSENSUS
IS FOR PW VALUES TO INCREASE TO NEAR 1.6 INCHES FOR AREAS ALONG AND
SOUTH OF THE NATCHEZ TRACE PKWY BY EARLY AFTERNOON...A FAR CRY FROM
THE 0.59 INCHES OBSERVED ON THE 12Z JAN SOUNDING. THE OVERALL
SYNOPTIC SETUP IS NOT THE SAME AS WE SAW YESTERDAY...AND BY NO MEANS
ARE WE EXPECTING A REPEAT PERFORMANCE OF YESTERDAYS SEVERE WEATHER
TODAY. HOWEVER...LATEST HIGH-RES/AS WELL AS NAM AND GFS GUIDANCE/
INDICATE SUFFICIENT LOW LEVEL WIND SHEAR IN VICINITY OF A
STRENGTHENING LOW LEVEL JET ACROSS SOUTHEAST/EAST MISSISSIPPI CO-
LOCATED WITH A DIURNAL MAX OF 2500-3000 J/KG OF MLCAPE WILL ALL COME
TOGETHER TO SUPPORT A RISK OF STRONG TORNADOES...MAINLY ALONG AND
EAST OF A MONTICELLO TO MACON LINE. WE HAVE GONE AHEAD AND INCLUDED
THIS AREA IN A HIGH RISK OF SEVERE WEATHER IN OUR GRAPHICAL HWO (RED
AREA)...KEEPING THE ELEVATED RISK AREA GENERALLY ALONG AND EAST OF
I-55. DAMAGING WINDS AND LARGE HAIL WILL BE POSSIBLE IN ALL OF THESE
AREAS...IN ADDITION TO THE TORNADO RISK. THE FLASH FLOOD WATCH WILL
ALSO BE LEFT UNCHANGED AS THE RISK FOR LOCALLY HEAVY RAINS APPEARS TO
BE CONFINED ACROSS EASTERN PORTIONS OF MS. SOME OF THE HIGH-RES
GUIDANCE OVER THE LAST FEW HOURS HAS BEEN HINTING AT THE POSSIBILITY
OF A TRAINING SET UP TO OCCUR ACROSS THE MARION/LAMAR/FORREST AND
JONES COUNTY AREAS THIS EVENING...WHICH WOULD ENHANCE THE FLASH
FLOOD RISK IN THESE AREAS UNTIL THE SYSTEM PUSHES EAST OVERNIGHT.
WE'LL BE KEEPING AN EYE ON THAT SITUATION CLOSELY TODAY. AN UPDATED
AVIATION DISCUSSION CAN BE FOUND DIRECTLY BELOW. /BK/

&&

.AVIATION...IFR CEILINGS OCCURRING AT KGTR/KMEI AS OF 16Z WILL
IMPROVE TO VFR BY 17Z AS CLOUD DECK MIXES OUT. EXPECTED ANOTHER ROUND
OF STRONG TO SEVERE STORMS FOR I-55 CORRIDOR AND EAST WITH STRONGEST
STORMS AFFECTING KMEI/KHBG DURING THE AFTN. WILL CARRY VCTS FOR ALL
SITES BUT KGLH MAY JUST MISS THE DEVELOPMENT TO THE EAST. STORM TOPS
WILL BE UPWARDS OF 50,000 FT IN SOME CASES WITH POSSIBLE TORNADOES,
HAIL, AND TURBULENCE INVOF STORMS. SOUTH WINDS OF 10-15 KT WILL OCCUR
AHEAD OF A BOUNDARY THAT WILL MOVE THROUGH LATER TONIGHT WITH NW
WINDS OF 5-10 KT BEHIND IT WITH VFR CONDS PREVAILING THROUGH TOMORROW
MORNING. /ALLEN/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       81  52  72  46 /  68  26  14   5
MERIDIAN      81  54  76  46 /  82  57  14   5
VICKSBURG     79  50  71  43 /  36  10  14   5
HATTIESBURG   81  58  79  48 /  81  41  14   5
NATCHEZ       78  51  71  44 /  39  10  14   5
GREENVILLE    76  49  69  43 /  36  10  14   5
GREENWOOD     77  48  69  43 /  62  17  14   5

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR MSZ030-031-033-
     038-039-045-046-051-052-057-058-065-066-072>074.

LA...NONE.
AR...NONE.
&&

BK/JSA
Hazardous weather outlook, Apr 29, 12:56 PM CDT, 2 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
1256 PM CDT TUE APR 29 2014

ARZ074-075-LAZ007-MSZ018-019-034-301800-
ASHLEY-CHICOT-MOREHOUSE-BOLIVAR-SUNFLOWER-WASHINGTON-
1256 PM CDT TUE APR 29 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...AND NORTHWEST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY.

MSZ027>033-036>038-042>044-048-053-054-059>061-301800-
CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-HOLMES-
ATTALA-WINSTON-YAZOO-MADISON MS-LEAKE-HINDS-CLAIBORNE-COPIAH-
JEFFERSON-ADAMS-FRANKLIN MS-
1256 PM CDT TUE APR 29 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL
MISSISSIPPI...NORTHEAST MISSISSIPPI...AND SOUTHWEST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

TORNADOES
RISK...ELEVATED
TIMING...TODAY

SEVERE THUNDERSTORMS
RISK...ELEVATED
TIMING...TODAY

FLOODING
RISK...ELEVATED
TIMING...TODAY

SCATTERED TO NUMEROUS SEVERE THUNDERSTORMS CAPABLE OF LARGE GOLFBALL
HAIL...DAMAGING WINDS...A FEW TORNADOES...AND FLOODING RAINFALL ARE
EXPECTED DURING THE AFTERNOON AND EARLY EVENING HOURS TODAY.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=4)

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY.

LAZ008-009-015-016-023>026-MSZ025-026-035-040-041-047-301800-
WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA-FRANKLIN LA-
CATAHOULA-TENSAS-CONCORDIA-LEFLORE-GRENADA-HUMPHREYS-ISSAQUENA-
SHARKEY-WARREN-
1256 PM CDT TUE APR 29 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND
WEST CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

TORNADOES
RISK...LIMITED
TIMING...TODAY

SEVERE THUNDERSTORMS
RISK...LIMITED
TIMING...TODAY

FLOODING
RISK...LIMITED
TIMING...TODAY

SCATTERED STRONG TO SEVERE THUNDERSTORMS CAPABLE OF QUARTER SIZED
HAIL...DAMAGING WINDS...TORNADOES...AND FLOODING RAINFALL ARE
LIKELY DURING THE LATE MORNING TO AFTERNOON HOURS TODAY.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=4)

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY.

MSZ039-045-046-049>052-055>058-062>066-072>074-301800-
NOXUBEE-NESHOBA-KEMPER-RANKIN-SCOTT-NEWTON-LAUDERDALE-SIMPSON-
SMITH-JASPER-CLARKE-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
1256 PM CDT TUE APR 29 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...EAST CENTRAL MISSISSIPPI...SOUTH CENTRAL
MISSISSIPPI...AND SOUTHEAST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

TORNADOES
RISK...HIGH
TIMING...TODAY

SEVERE THUNDERSTORMS
RISK...HIGH
TIMING...TODAY

FLOODING
RISK...ELEVATED
TIMING...TODAY

SCATTERED TO NUMEROUS SEVERE THUNDERSTORMS CAPABLE OF STRONG
TORNADOES...LARGE GOLFBALL HAIL...DAMAGING WINDS...AND FLOODING
RAINFALL ARE EXPECTED DURING THE AFTERNOON TO EARLY EVENING HOURS
TODAY.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=4)

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY.

ALLEN

&&

...HAZARD LEGEND...

*TORNADOES*
EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR
 GREATER.
HIGH...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR GREATER.
ELEVATED...CONFIDENT IN TORNADOES.
LIMITED...TORNADOES POSSIBLE.

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH
 OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

*FLOODING*
EXTREME...CONFIDENT IN SIGNIFICANT FLOODING.
HIGH...SIGNIFICANT FLOODING POSSIBLE.
ELEVATED...CONFIDENT IN FLOODING.
LIMITED...FLOODING POSSIBLE.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

...ADDITIONAL URLS FOR FLOODING ISSUES...

LOWER MISSISSIPPI RIVER RFC HOME PAGE...
   WWW.SRH.NOAA.GOV/LMRFC/
NWS SIGNIFICANT RIVER FLOOD OUTLOOK...
   WWW.HPC.NCEP.NOAA.GOV/NATIONALFLOODOUTLOOK/INDEX.HTML
WPC DAY 1 THROUGH 3 EXCESSIVE RAINFALL...
   WWW.HPC.NCEP.NOAA.GOV/QPF/EXCESS_RAIN.SHTML
WPC EXCESSIVE RAINFALL DISCUSSION...
   WWW.HPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFERD.HTML
WPC DAY 1 THROUGH 7 QPF...
   WWW.HPC.NCEP.NOAA.GOV/QPF/QPF2.SHTML
WPC QPF DISCUSSION...
   WWW.HPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFHSD.HTML
NWS JAN OBSERVED PRECIPITATION IMAGES...
   WWW.SRH.NOAA.GOV/JAN/?N=PRECIPMAPS

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Local storm report, Apr 29, 9:31 AM CDT, 5 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
931 AM CDT TUE APR 29 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0436 PM     TORNADO          LOUISVILLE              33.12N 89.05W
04/28/2014                   WINSTON            MS   TRAINED SPOTTER

            *** 7 FATAL *** SEVERAL SOURCES ARE REPORTING
            CONSIDERABLE DAMAGE AROUND LOUISVILLE...OFFICIALS REPORT
            7 FATALITIES HAVE BEEN CONFIRMED. PEOPLE ARE STILL
            MISSING AT THIS TIME.

&&

BK
Local storm report, Apr 29, 12:54 PM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1254 PM CDT TUE APR 29 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0848 PM     TSTM WND DMG     4 SE COLLINSVILLE       32.45N 88.79W
04/28/2014                   LAUDERDALE         MS   PUBLIC

            NUMEROUS TREES AND POWERLINES SNAPPED ON ALLEN SWAMP ROAD
            JUST WEST OF OKATIBBEE CREEK. POSSIBLE TORNADO.

&&

19
Special weather statement, Apr 29, 2:23 PM CDT, 38 minutes before
MSZ061-291955-
FRANKLIN MS-
223 PM CDT TUE APR 29 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
223 PM CDT TUE APR 29 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 4 MILES EAST OF BUDE AT 223 PM CDT...MOVING NORTHEAST AT 30
MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN EASTERN FRANKLIN COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3136 9079 3150 9091 3151 9091 3161 9075
      3161 9064 3144 9063
TIME...MOT...LOC 1923Z 236DEG 27KT 3150 9076

AEC
Local storm report, Apr 29, 2:31 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
231 PM CDT TUE APR 29 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0622 PM     TSTM WND DMG     5 SE CLINTON            32.28N 90.28W
04/28/2014                   HINDS              MS   NWS EMPLOYEE

            A COUPLE TREES WERE UPROOTED ALONG MS HIGHWAY 18

&&

DL

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 7:03 PM CDTTornado WarningJANCopiah, Simpson57 min
Apr 28, 7:08 PM CDTFlash Flood WarningJANAttala, Leake, Madison, Rankin, Scott2 hr
Apr 28, 7:21 PM CDTSevere Thunderstorm WarningJANNoxubee39 min
Apr 28, 7:34 PM CDTSevere Thunderstorm WarningJANKemper, Neshoba41 min
Apr 28, 7:36 PM CDTTornado WarningJANNoxubee54 min
Apr 28, 7:37 PM CDTTornado WarningJANNewton, Scott53 min
Apr 28, 7:38 PM CDTTornado WarningJANRankin37 min
Apr 28, 7:53 PM CDTSevere Thunderstorm WarningJANCopiah, Hinds, Rankin, Simpson52 min
Apr 28, 7:54 PM CDTTornado WarningJANKemper, Neshoba66 min
Apr 28, 8:06 PM CDTTornado WarningJANJasper, Newton, Scott, Smith54 min
Apr 28, 8:16 PM CDTFlash Flood WarningJANLauderdale, Newton, Scott4 hr
Apr 28, 8:23 PM CDTRiver Flood WarningJANAttala3 days
Apr 28, 8:23 PM CDTSevere Thunderstorm WarningJANCovington, Jefferson Davis, Simpson, Smith67 min
Apr 28, 8:23 PM CDTTornado Warning Tornado observedJANKemper, Lauderdale, Newton67 min
Apr 28, 8:38 PM CDTAreal Flood WarningJANWinston12 hr
Apr 28, 8:39 PM CDTSevere Thunderstorm WarningJANCovington, Jefferson Davis51 min
Apr 28, 8:43 PM CDTTornado WarningJANJasper, Smith62 min
Apr 28, 8:53 PM CDTTornado WarningJANLauderdale52 min
Apr 28, 9:06 PM CDTSevere Thunderstorm WarningJANCopiah, Simpson39 min
Apr 28, 9:10 PM CDTSevere Thunderstorm WarningJANJones65 min
Apr 28, 9:36 PM CDTSevere Thunderstorm WarningJANCovington, Jones, Smith39 min
Apr 28, 9:39 PM CDTTornado WarningJANClarke, Jasper, Jones66 min
Apr 28, 9:50 PM CDTSevere Thunderstorm WarningJANJones55 min
Apr 28, 10:03 PM CDTFlash Flood WarningJANCovington, Jones4 hr
Apr 28, 10:04 PM CDTFlash Flood WarningJANClarke, Jasper, Smith4 hr
Apr 28, 11:00 PM CDTSevere Thunderstorm WarningJANJones60 min
Apr 28, 11:13 PM CDTSevere Thunderstorm WarningJANForrest, Lamar, Marion77 min
Apr 28, 11:30 PM CDTFlash Flood WarningJANForrest, Lamar, Marion4 hr
Apr 29, 2:44 AM CDTRiver Flood WarningJANClarke5 days
Apr 29, 4:26 AM CDTFlash Flood WatchJANClarke, Clay, Covington, Forrest, Jasper, Jones and 10 more15 hr
Apr 29, 2:23 PM CDTSpecial Weather StatementJANFranklin32 min
Apr 29, 2:33 PM CDTSevere Thunderstorm WarningJANMadison42 min
Apr 29, 3:10 PM CDTSevere Thunderstorm WarningJANLeake, Madison, Rankin, Scott65 min
Apr 29, 3:47 PM CDTSpecial Weather StatementJANRankin, Scott28 min
Apr 29, 3:50 PM CDTSevere Thunderstorm WarningJANLeake, Neshoba, Winston55 min
Apr 29, 3:53 PM CDTSpecial Weather StatementJANOktibbeha47 min
Apr 29, 4:07 PM CDTSevere Thunderstorm WarningJANOktibbeha, Winston38 min
Apr 29, 4:15 PM CDTSpecial Weather StatementJANScott40 min
Apr 29, 4:31 PM CDTSevere Thunderstorm WarningJANNeshoba29 min
Apr 29, 4:37 PM CDTSevere Thunderstorm WarningJANLawrence, Lincoln38 min
Apr 29, 4:48 PM CDTSpecial Weather StatementJANKemper62 min
Apr 29, 4:50 PM CDTSpecial Weather StatementJANNeshoba60 min
Apr 29, 4:53 PM CDTFlash Flood WarningJANKemper, Leake, Neshoba4 hr
Apr 29, 5:07 PM CDTSevere Thunderstorm WarningJANJefferson Davis, Lawrence53 min
Apr 29, 5:14 PM CDTFlash Flood WarningJANLowndes2 hr
Apr 29, 5:20 PM CDTTornado WarningJANJefferson Davis, Lawrence55 min
Apr 29, 5:23 PM CDTSpecial Weather StatementJANLincoln42 min
Apr 29, 5:37 PM CDTFlash Flood WarningJANKemper, Noxubee4 hr
Apr 29, 5:42 PM CDTSevere Thunderstorm WarningJANRankin, Scott, Smith48 min
Apr 29, 5:52 PM CDTSpecial Weather StatementJANNeshoba43 min
Apr 29, 5:53 PM CDTSevere Thunderstorm WarningJANCovington67 min
Apr 29, 6:17 PM CDTSpecial Weather StatementJANLauderdale58 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.